Sir.—Aseptic meningitis is common and is usually caused by a viral infection. However, other infectious and noninfectious causes of aseptic meningitis are legion.1 Aseptic meningitis apparently induced by trimethoprim and sulfamethoxazole has been reported in at least five adult patients,2-6 but to my knowledge it has not yet been reported in children. I present a child in whom recurring aseptic meningitis appeared to have been caused by trimethoprim and sulfamethoxazole.
Patient Report.—A 6-year-old boy was admitted with fever, vomiting, and nuchal rigidity. He had a history of otitis media 2 weeks prior to admission that had been treated with amoxicillin; 1 day prior to admission the amoxicillin therapy was discontinued, and administration of trimethoprim and sulfamethoxazole was begun. Several hours after the first dose of trimethoprim and sulfamethoxazole, vomiting developed, followed by fever and stiff neck. At that time, the patient appeared acutely ill with nuchal